MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048959
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "at end of prone surgery when turning supine, patient bit on the reinforced tube resulting in complete occlusion of the airway.Cuff deflated as soon as possible but patient became hypoxic, probably due to negative pressure pulmonary oedema.On examination after extubation the reinforcement of the tube is thin and ineffective so the tube kinks completely, defeating the object of using reinforced tube".As a result, the "patient required overnight admission to hospital and supplemental oxygen.".

Brand Name
ET TUBE, CUFFED, SPIRAL-FLEX 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key17019005
Report Number3003898360-2023-00795
Device Sequence Number15026644
Product Code BTR
UDI-Device Identifier14026704759887
UDI-Public14026704759887
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Model NumberIPN048959
Device Catalogue Number5-12614
Device Lot Number73K1900416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexUnknown
Patient Weight88 KG